MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. SURESMILE RETAINER; ALIGNER, SEQUENTIAL

DENTSPLY SIRONA ORTHODONTICS INC. SURESMILE RETAINER; ALIGNER, SEQUENTIAL
Catalog Number ASSY-500015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a patient experienced bleeding of upper anterior gums caused by the suresmile retainer that were cutting the gums.Patient was re-scanned by doctor and new retainers have been ordered.
 
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.

Brand Name
SURESMILE RETAINER
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key21718167
Report Number1649995-2025-00019
Device Sequence Number14418629
Product Code NXC
UDI-Device Identifier00856379007269
UDI-Public00856379007269
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberASSY-500015
Device Lot Number10098360
Distributor Facility Aware Date03/27/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale